Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2000, 3:50 PM EDT for Glynn County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 22, 2000, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WUUS52 KJAX 221950 SVRJAX GAC127-222015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 415 PM EDT * AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF THALMANN...OR ABOUT 12 MILES NORTHWEST OF DOCK JUNCTION...DRIFTING WEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT... EVERETT AND THALMANN... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:10 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 22, 2:10 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SAT JUL 22 2000 CONVECTION THIS AFTERNOON CONTINUES TO MOVE NORTHEAST FROM THE GULF ACROSS THE CWA. SO FAR... MORNING CLOUDS HAVE HELD HEATING DOWN ACROSS NORTHEAST FLORIDA... WITH THE HOT SPOT LATE THIS AFTERNOON OVER NORTHERN PORTION OF CWA. GUIDANCE CONTINUES WITH PLENTY OF MOISTURE ACROSS THE AREA... MM5 HAS GOOD AREA OF RH THROUGH 700 MB. 500 MB TROF DRIVES INTO THE SE... WE MAY CATCH THE EDGE THE LEFT REAR JET QUAD BY THE END OF THE PERIOD. STATIONARY FRONT WILL REMAIN JUST NORTH OF THE FORECAST AREA THROUGH THE NEXT 48 HOURS. PRELIM AMG 71/90/72/89 4735 SSI 74/89/73/88 4735 JAX 74/91/74/90 4635 GNV 74/90/72/90 3635 22 .JAX... .GA...NONE .FL...NONE JOHNSON
In the hours before
Special weather statement, Jul 22, 11:15 AM EDT, 4 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT SAT JUL 22 2000 THE COMBINATION OF AN UPPER DISTURBANCE OVER NORTH CENTRAL FLORIDA...A WEAK COLD FRONT OVER CENTRAL GEORGIA...AND A VERY MOIST AND UNSTABLE AIRMASS WILL LEAD TO SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA TODAY. MOST NUMEROUS THUNDERSTORM ACTIVITY WILL OCCUR FROM LAKE CITY AND JACKSONVILLE SOUTHWARD. HOWEVER...THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE HEAT OF THE AFTERNOON OVER SOUTHEAST GEORGIA AS WELL. STRONGEST STORMS ARE EXPECTED IN EXTREME NORTH FLORIDA AND SOUTH GEORGIA BY EARLY AFTERNOON. THE STEERING WINDS IN THE UPPER ATMOSPHERE WILL BE LIGHT TODAY... THEREFORE LITTLE MOVEMENT IS EXPECTED WITH THESE STORMS. FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...LOCALLY HEAVY RAINS...AND HAIL WILL ACCOMPANY THE STRONGEST STORMS. THUNDERSTORM ACTIVITY MAY COVER INLETS AND PASSES LATE THIS AFTERNOON AND THIS EVENING...AND MARINERS SHOULD PLAN AHEAD TO RETURN TO PORT IF STORMS APPROACH. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AS THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 44 min |
| Jul 22, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 34 min |
| Jul 22, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.